Georgia, 2014

Damaging Winds and Lightning Strike in Georgia, August 17 to 18, 2014

August 17 to 18, 2014 · NWS FFC · 13 events in 12 counties and zones

A series of short waves along with increasing and deepening moisture resulted in isolated severe thunderstorms each day, mainly in the afternoon and evening hours in conjunction with maximum instability due to diurnal heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A series of short waves along with increasing and deepening moisture resulted in isolated severe thunderstorms each day, mainly in the afternoon and evening hours in conjunction with maximum instability due to diurnal heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 17, 2:30 PM EST, 40 minutes earlier.

Area forecast discussion, Aug 17, 2:30 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN AUG 17 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
AN UPPER LEVEL DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEY
REGIONS... ALONG WITH INCREASING LOW-MID LEVEL MOISTURE HAS SPARKED
A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL
TN AND NE AL AND INTO NW GA THIS AFTERNOON. THIS CONVECTION WILL
SPREAD ACROSS NORTH AND WEST CENTRAL GA DURING THE EARLY TO MID
EVENING HOURS. EARLIER... A FEW STORMS EMBEDDED WITHIN THE LINE OF
CONVECTION ACROSS NE AL DID PROMPT A SEVERE THUNDERSTORM WARNING
FROM THE HUNTSVILLE WEATHER OFFICE... SUGGESTING A THREAT OF
ISOLATED BRIEF STRONG DOWNBURST WINDS CANNOT BE RULED OUT ACROSS
PARTS OF NW AND WEST CENTRAL GA THROUGH THE EARLY EVENING HOURS.
AFTER THAT... EXPECT THIS LINE OF CONVECTION TO GRADUALLY DIMINISH
THROUGH THE MID TO LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING.
ELSEWHERE... MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED...
BUT CANNOT RULE OUT A STRAY THUNDERSTORM ACROSS PARTS OF CENTRAL GA
THROUGH THE LATE AFTERNOON AND EARLY EVENING... BUT NOTHING STRONG
TO SEVERE IS EXPECTED ELSEWHERE DUE TO SOME WARM MID LEVEL CAPPING.
WILL HOLD ONTO A CHANCE OF CONVECTION ACROSS NORTH GA OVERNIGHT AND
SLIGHT CHANCE CENTRAL DUE TO CONTINUED UPPER SHORT WAVE ENERGY
INFLUENCE OVERNIGHT. MODELS AGREE ON ANOTHER UPPER DISTURBANCE
APPROACHING THE STATE LATE ON MONDAY AND CONTINUING THROUGH MONDAY
NIGHT. WILL SHOW A CHANCE OF CONVECTION ACROSS ALL OF NORTH GA FOR
MONDAY-MONDAY NIGHT... AND SPREAD THAT CHANCE INTO CENTRAL GA BY
MONDAY AFTERNOON WITH DAYTIME HEATING. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED MONDAY AFTERNOON AT THIS TIME... MODELS ARE SHOWING
AROUND 2000-3000 J/KG OF SURFACE BASED CAPE ALONG WITH SOME MODERATE
LOW LEVEL SHEAR BY MID-LATE AFTERNOON AHEAD OF THE APPROACHING
SECOND DISTURBANCE. THIS SUGGEST A FEW STRONG TO EVEN POSSIBLY
SEVERE STORMS MAY BE POSSIBLE ACROSS MAINLY NORTH GA BY LATE MONDAY
AFTERNOON. THIS THREAT SHOULD GREATLY DIMINISH INTO THE LATE MONDAY
EVENING HOURS WITH LOSS OF HEATING...HOWEVER SCATTERED CONVECTION IS
EXPECTED TO PERSIST AS THE DISTURBANCE MOVES ACROSS THE STATE MONDAY
NIGHT.

AS FOR TEMPERATURES... WILL LEAN TOWARD A MAV AND MET BLEND THROUGH
THE SHORT TERM WITH MODERATING TEMPS ONGOING AND SOME UNCERTAINTY ON
CLOUDINESS TIMING ACROSS THE AREA.

39

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS THE SOUTHEAST
TUESDAY...BUT SHOW SOME DIFFERENCES IN TERMS OF TIMING. SREF AND
NAM REMAIN THE FASTEST WHILE THE ECMWF AND GFS ARE ON THE SLOWER
SIDE. HAVE LEANED TOWARD THE SLOWER SIDE OF GUIDANCE AND KEPT THE
CHANCE POPS IN THE FORECAST FOR TUESDAY. BY THE END OF THE
WEEK...AN UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL GULF STATES
HELPING TO LIMIT SOME OF THE CONVECTION ACROSS THE CWA...BUT NOT
COMPLETELY SHUT IT OFF. FOR MUCH OF THE AREA THOUGH...ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE END OF THE WEEK INTO
NEXT WEEKEND. THE UPPER RIDGE WILL ALLOW FOR A SLIGHT WARMING
TREND BY THE END OF THE WEEK...WITH MAX TEMPS REACHING THE MID
90S.

11

&&

.AVIATION...
18Z UPDATE...
AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED SHOWERS AND A FEW
THUNDERSTORMS AROUND THE TAF SITES THIS AFTERNOON... WARRANTING A
TEMPO 18-22Z -SHRA FOR MOST TAF SITES TODAY. VFR CONDITIONS WILL
PREVAIL UNTIL MVFR CIGS SPREAD IN FROM THE SSW LATE TONIGHT AND
PERSIST THROUGH AROUND 15-16Z MON. THE SAME UPPER DISTURBANCE WILL
DRAW CLOSER ON MONDAY... AND SPARK SCATTERED THUNDERSTORMS AROUND
MONDAY AFTERNOON. THIS THREAT HAS PROMPTED ADDING A PROB30 18-24Z
-TSRA FOR MON AFTERNOON. WESTERLY WINDS WILL PERSIST THROUGH THE
TAF PERIOD... WITH SPEEDS LESS THAN 10 KTS THIS AFTERNOON...LESS
THAN 6KTS TONIGHT... THEN 10-12KTS ON MON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON MVFR CIGS LATE TONIGHT AND TEMPO TSRA MONDAY
AFTERNOON.
HIGH CONFIDENCE REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  71  92 /  20  40  40  30
ATLANTA         72  90  72  89 /  30  40  40  30
BLAIRSVILLE     69  83  67  86 /  40  50  40  30
CARTERSVILLE    70  89  70  88 /  40  50  40  30
COLUMBUS        73  94  73  92 /  30  40  30  30
GAINESVILLE     72  89  71  89 /  30  50  40  30
MACON           72  94  72  92 /  20  30  20  30
ROME            70  89  70  90 /  40  50  40  30
PEACHTREE CITY  69  91  70  90 /  20  40  40  30
VIDALIA         74  94  75  94 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....11
AVIATION...39
Hazardous weather outlook, Aug 17, 2:40 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN AUG 17 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 PM EDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO
TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...
OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

DISCUSSION...
THERE IS ENOUGH INSTABILITY ACROSS THE AREA THAT A FEW OF THE
STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG AND AN
ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND
THUNDERSTORMS SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY TUESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 17, 1:45 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN AUG 17 2014

GAZ042-171915-
245 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL COUNTY
UNTIL 315 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 15
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE TYUS...JOHN TANNER STATE PARK...BOWDON...MOUNT ZION...
CARROLLTON...ABILENE...CLEM...SEATON LAKE...TREASURE LAKE AND
WHITESBURG.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3372 8490 3366 8490 3349 8492 3346 8530
      3361 8533
TIME...MOT...LOC 1845Z 258DEG 15KT 3355 8515
Special weather statement, Aug 17, 2:13 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SUN AUG 17 2014

GAZ042-044-053-171945-
313 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...COWETA
AND FULTON COUNTIES UNTIL 345 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COWETA AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLANT YATES...SEATON LAKE...WHITESBURG...
ARNCO-SARGENT...BYERS CROSSROADS...DUNAWAY GARDENS...ROSCOE...
NEWNAN...CHATTAHOOCHEE HILL COUNTRY...MADRAS...PALMETTO AND
CANNONGATE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3357 8494 3359 8467 3350 8462 3337 8472
      3337 8491 3343 8504
TIME...MOT...LOC 1913Z 273DEG 19KT 3350 8491
Special weather statement, Aug 17, 2:45 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SUN AUG 17 2014

GAZ044-053>055-172015-
345 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COWETA...
FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FAIRBURN TO MADRAS...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS COWETA...
FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PALMETTO...MADRAS...
CANNONGATE...FAIRBURN...TYRONE...UNION CITY...SANDY CREEK...THOMAS
CROSSROADS...COLLEGE PARK...PEACHTREE CITY...FAYETTEVILLE...KENWOOD
AND RIVERDALE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3366 8444 3346 8437 3336 8455 3340 8484
      3350 8476 3363 8473
TIME...MOT...LOC 1945Z 273DEG 20KT 3358 8461 3349 8464
          3341 8476
Special weather statement, Aug 17, 3:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SUN AUG 17 2014

GAZ078-079-089>092-172100-
410 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT...
SCHLEY...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL
500 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF GOAT ROCK LAKE TO 5 MILES
SOUTHWEST OF CHURCH HILL...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...SCHLEY...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS
COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...FORT
BENNING/LAWSON ARMY AIR FIELD...MANTA...CUSSETA...VISTA TERRACE...
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3223 8463 3223 8492 3227 8490 3235 8499
      3243 8497 3271 8512 3277 8500 3267 8442
      3263 8438 3257 8441 3256 8444 3250 8444
      3238 8435 3240 8433 3237 8432 3237 8425
      3230 8425 3229 8422 3219 8418 3213 8452
TIME...MOT...LOC 2011Z 244DEG 22KT 3258 8530 3256 8510
          3250 8483 3235 8469 3212 8460

The radar

The Northeast Alabama radar (KHTX), 54 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Dade

When
August 17, 3:10 PM EST to 3:20 PM EST
Where
Dade County, Trenton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.870, -85.500

The Dade County 911 Center reported 4 large trees down across the county.

Thunderstorm Wind, Butts

When
August 17, 4:20 PM EST to 4:25 PM EST
Where
Butts County, Jenkinsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.320, -84.030

The Emergency Manager reported 4-5 trees blown down and pea-sized hail.

Thunderstorm Wind, Newton

When
August 17, 4:21 PM EST
Where
Newton County, 0.58 mi E of Rocky Plains
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
33.500, -83.920

The Newton County 911 Center reported a power pole down due to thunderstorm winds.

Thunderstorm Wind, Coweta

When
August 17, 5:45 PM EST to 5:50 PM EST
Where
Coweta County, 2 mi NNW of Raymond
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
NWS Employee
Coordinates
33.357, -84.733

Off-duty NWS employee reported a tree down along Lake Forest Drive in the Summergrove subdivision.

Thunderstorm Wind, Floyd

When
August 18, 4:15 PM EST to 4:20 PM EST
Where
Floyd County, 1.79 mi SE of Vans Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
34.110, -85.300

The Floyd County 911 Center reported two trees down across the southern portion of Floyd County.

Thunderstorm Wind, Coweta

When
August 18, 6:00 PM EST to 6:10 PM EST
Where
Coweta County, Sargent
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
State Official
Coordinates
33.430, -84.870

The Coweta County 911 Center reported three trees down, one in Sargent, one in Roscoe and one in Handy.

Thunderstorm Wind, Meriwether

When
August 18, 6:15 PM EST to 6:20 PM EST
Where
Meriwether County, 2.41 mi ENE of Luthersville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
33.210, -84.710

The Meriwether County 911 Center reported two trees blown down near Luthersville. One down on power lines, another down on a house.

Thunderstorm Wind, Muscogee

When
August 18, 6:17 PM EST to 6:20 PM EST
Where
Muscogee County, 0.69 mi S of Baker Village
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
32.410, -84.930

The Muscogee County 911 Center reported several trees and a few power lines down in the eastern portion of the city of Columbus, mainly along I-185 near highway 27.

Thunderstorm Wind, De Kalb

When
August 18, 6:30 PM EST to 6:40 PM EST
Where
De Kalb County, Decatur
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
33.780, -84.300

The DeKalb County 911 Center reported a few trees down across the county.

Thunderstorm Wind, Gwinnett

When
August 18, 6:47 PM EST to 7:08 PM EST
Where
Gwinnett County, 0.69 mi N of Snellville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.860, -84.020

The Emergency Manager reported a few trees and power lines down between Lilburn and Loganville, specifically along Pucketts Drive, Skyland Drive, Five Forks Trickum Road and Old Loganville Road.

Thunderstorm Wind, Fayette

When
August 18, 6:50 PM EST to 7:00 PM EST
Where
Fayette County, Fayetteville
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
State Official
Coordinates
33.450, -84.450

The Fayette County 911 Center reported 3 trees down across the county.

Thunderstorm Wind, Henry

When
August 18, 7:16 PM EST to 7:26 PM EST
Where
Henry County, Mc Donough
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
State Official
Coordinates
33.450, -84.150

The Henry County 911 Center reported three trees down across the county.

Lightning, Fulton

When
August 18, 7:30 PM EST
Where
Fulton County, 1.5 mi SSW of Atlanta
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
33.750, -84.410

Local media reported that lightning sparked a house fire in Loring Heights.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537985, 537970, 537971, 538007, 537972, 537975, 537973, 537974, 537976, 537978, 537979, 537980, 537969.